Adderall xr side effects or 'normal' behavior coming through

iVillage Member
Registered: 06-20-2011
Adderall xr side effects or 'normal' behavior coming through
4
Mon, 06-20-2011 - 10:54pm

My son began adderall xr on June 11th. Dr. started him on 5mg and we increase his dose every week. He began the 10 mg dose on June 18th. On Sunday, we noticed that he was really, really chatty.

This continued on to today when he also felt the need to start a large school project and finish it within a few hours.

I'm not sure if this is mania or if it's what my son would be like if her were 'normal'.

Has anyone seen this kind of behavior?

I'm putting a call into the Dr. in the morning, but you know how all the important questions and concerns happen after hours ;)

Thanks so much! I'm Michelle btw :D

iVillage Member
Registered: 04-19-2008
Why would the dose be increased before he has had time to adjust? I would give it at LEAST 2 weeks before increasing, and possibly find a Psychiatrist.

I would stop the meds if seeing this type of behavior
Avatar for sabrtooth
iVillage Member
Registered: 12-03-1999

I am NOT anti-med; I am anti-pediatricians, who don't fully understand either the various disorders, or the vast variety of psychoactive meds, and prescribe what's popular.

iVillage Member
Registered: 06-20-2011

The doctor who perscribed the meds is a developmental pediatrician. I'm actually not a fan of medication but I was convinced by his dr and therapist that it would be something to start with so he could calm his mind and learn the skills he needs to focus and behave.

Avatar for sabrtooth
iVillage Member
Registered: 12-03-1999

That sounds like amphetamine effect, which is exactly what Adderall breaks down to, in the body.